Alert archive / New York / River Flood Warnings in 2015
River Flood Warning 3, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Apr 3, 2015, 4:01 PM EDT for Herkimer County, Oneida County, New York. It took effect at Apr 4, 2015, 12:46 AM EDT. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2015, 4:01 PM EDT (20:01 UTC)
- In effect from
- Apr 4, 2015, 12:46 AM EDT
- Expired
- Apr 11, 2015, 12:46 AM EDT
- In force
- 7 days
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Herkimer County, NY, Oneida County, NY
The radar
The Ft Drum radar (KTYX), 79 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mohawk River at Utica (UCAN6).
- Action stage
- 401 ft
- Minor stage
- 403 ft
- Moderate stage
- 405 ft
- Major stage
- 407 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01342602, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
495
WGUS41 KALY 032001
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
401 PM EDT FRI APR 3 2015
NYC043-065-040801-
/O.NEW.KALY.FL.W.0003.150404T0446Z-000000T0000Z/
/UCAN6.1.RS.150404T0446Z.150405T0300Z.000000T0000Z.NO/
401 PM EDT FRI APR 3 2015
The National Weather Service in Albany has issued a
* Flood Warning for
The Mohawk River At Utica Harbor.
* From late tonight until further notice.
* At 2 PM Friday the stage was...402.0 feet.
* Flood stage is 403.0 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to rise above flood stage by 12 AM
Saturday and continue to rise to near 404.8 feet by 11 PM Saturday.
* Impact...At 405.0 feet...Moderate flood stage.
&&
Fld Observed Forecast
8 pm 2 am 8 am 2 pm 8 pm
Location Stg Stg Day Time Fri Sat Sat Sat Sat
Mohawk River
Utica Harbor 403.0 402.0 Fri 02 PM 402.5 403.2 403.9 404.5
404.7
&&
LAT...LON 4322 7522 4309 7533 4301 7517 4313 7506
$$9 follow-up statements
358
WGUS81 KALY 040321
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1121 PM EDT FRI APR 3 2015
NYC043-065-041521-
/O.EXT.KALY.FL.W.0003.150404T0446Z-000000T0000Z/
/UCAN6.1.RS.150404T0446Z.150405T0300Z.000000T0000Z.NO/
1121 PM EDT FRI APR 3 2015
The Flood Warning continues for
The Mohawk River At Utica Harbor.
* From 12 AM Saturday until further notice.
* At 2 PM Friday the stage was 402 feet.
* Flood stage is 403 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to rise above flood stage by 12 AM
Saturday and forecast to continue to rise to near 404.8 feet by 11
PM Saturday.
* Impact...At 405 feet...Moderate flood stage.
&&
Fld Observed Forecast
8 pm 2 am 8 am 2 pm 8 pm
Location Stg Stg Day Time Fri Sat Sat Sat Sat
Mohawk River
Utica Harbor 403.0 402.0 Fri 02 PM 404.7 404.7 404.5 404.0
&&
LAT...LON 4322 7522 4309 7533 4301 7517 4313 7506
$$584
WGUS81 KALY 041218
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
818 AM EDT SAT APR 4 2015
NYC043-065-050018-
/O.EXT.KALY.FL.W.0003.000000T0000Z-150405T1634Z/
/UCAN6.1.RS.150404T0954Z.150404T2100Z.150405T1034Z.NO/
818 AM EDT SAT APR 4 2015
The Flood Warning continues for
The Mohawk River At Utica Harbor.
* Until Sunday afternoon.
* At 7:30 AM Saturday the stage was 403.1 feet.
* Flood stage is 403.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* The river is forecast to continue rising to near 403.7 feet by 5
PM Saturday. The river is forecast to fall below flood stage after
6 AM Sunday.
* Impact...At 404.0 feet...Water overflows onto the wharf at the Utica
Canal terminal. River Street in Oriskany is also flooded.
&&
Fld Observed Forecast
2 pm 8 pm 2 am 8 am
Location Stg Stg Day Time Sat Sat Sun Sun
Mohawk River
Utica Harbor 403.0 403.1 Sat 7 AM 403.6 403.7 403.4 402.8
&&
LAT...LON 4322 7522 4309 7533 4301 7517 4313 7506
$$829
WGUS81 KALY 042059
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
459 PM EDT SAT APR 4 2015
NYC043-065-050859-
/O.EXT.KALY.FL.W.0003.000000T0000Z-150405T1604Z/
/UCAN6.1.RS.150404T0954Z.150404T2200Z.150405T1004Z.NO/
459 PM EDT SAT APR 4 2015
...Flood Warning now in effect into Sunday morning...
The Flood Warning continues for
The Mohawk River At Utica Harbor.
* into Sunday morning.
* At 4 PM Saturday the stage was 403.4 feet.
* Flood stage is 403.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast remain near 403.4 feet into this evening.
The river is forecast to fall below flood stage after 6 AM Sunday.
* Impact...At 403.0 feet...Minor flood stage. Water reaches roads that
cross the flats including River Street in Oriskany.
&&
Fld Observed Forecast
8 pm 2 am 8 am
Location Stg Stg Day Time Sat Sun Sun
Mohawk River
Utica Harbor 403.0 403.4 Sat 4 PM 403.4 403.3 402.8
&&
LAT...LON 4322 7522 4309 7533 4301 7517 4313 7506
$$896
WGUS81 KALY 050417
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1217 AM EDT SUN APR 5 2015
NYC043-065-051604-
/O.CON.KALY.FL.W.0003.000000T0000Z-150405T1604Z/
/UCAN6.1.RS.150404T0954Z.150405T0130Z.150405T1004Z.NO/
1217 AM EDT SUN APR 5 2015
The Flood Warning continues for
The Mohawk River At Utica Harbor.
* Until this afternoon.
* At 9 PM Saturday the stage was 403.5 feet.
* Flood stage is 403 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to continue to fall to below flood stage
after 6 AM Sunday.
* Impact...At 403 feet...Minor flood stage. Water reaches roads that
cross the flats including River Street in Oriskany.
&&
Fld Observed Forecast
8 am 2 pm 8 pm 2 am 8 am
Location Stg Stg Day Time Sun Sun Sun Mon Mon
Mohawk River
Utica Harbor 403.0 403.5 Sat 09 PM 402.8
&&
LAT...LON 4322 7522 4309 7533 4301 7517 4313 7506
$$772
WGUS81 KALY 050429
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1229 AM EDT SUN APR 5 2015
NYC043-065-051604-
/O.CON.KALY.FL.W.0003.000000T0000Z-150405T1604Z/
/UCAN6.1.RS.150404T0954Z.150405T0130Z.150405T1004Z.NO/
1229 AM EDT SUN APR 5 2015
The Flood Warning continues for
The Mohawk River At Utica Harbor.
* Until this afternoon.
* At 9 PM Saturday the stage was 403.5 feet.
* Flood stage is 403.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to continue to fall to below flood stage
after 6 AM Sunday.
* Impact...At 403.0 feet...Minor flood stage. Water reaches roads that
cross the flats including River Street in Oriskany.
&&
Fld Observed Forecast
8 am 2 pm 8 pm 2 am 8 am
Location Stg Stg Day Time Sun Sun Sun Mon Mon
Mohawk River
Utica Harbor 403.0 403.5 Sat 09 PM 402.8
&&
LAT...LON 4322 7522 4309 7533 4301 7517 4313 7506
$$720
WGUS81 KALY 051228
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
828 AM EDT SUN APR 5 2015
NYC043-065-060028-
/O.EXT.KALY.FL.W.0003.000000T0000Z-150406T1140Z/
/UCAN6.1.RS.150404T0954Z.150405T0130Z.150406T0540Z.NO/
828 AM EDT SUN APR 5 2015
...Flood Warning now in effect until Monday morning...
The Flood Warning continues for
The Mohawk River At Utica Harbor.
* Until Monday morning.
* At 7 AM Sunday the stage was 403.2 feet.
* Flood stage is 403.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 403.0 feet...Minor flood stage. Water reaches roads that
cross the flats including River Street in Oriskany.
&&
Fld Observed Forecast
8 pm 2 am 8 am 2 pm 8 pm
Location Stg Stg Day Time Sun Mon Mon Mon Mon
Mohawk River
Utica Harbor 403.0 403.2 Sun 07 AM 403.1 403.0 402.9 402.9
402.8
&&
LAT...LON 4322 7522 4309 7533 4301 7517 4313 7506
$$332
WGUS81 KALY 052257
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
657 PM EDT SUN APR 5 2015
NYC043-065-061057-
/O.CON.KALY.FL.W.0003.000000T0000Z-150406T1140Z/
/UCAN6.1.RS.150404T0954Z.150405T0130Z.150406T0540Z.NO/
657 PM EDT SUN APR 5 2015
The Flood Warning continues for
The Mohawk River At Utica Harbor.
* Until Monday morning.
* At 7 AM Sunday the stage was 403.2 feet.
* Flood stage is 403.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 403.0 feet...Minor flood stage. Water reaches roads that
cross the flats including River Street in Oriskany.
&&
Fld Observed Forecast
8 pm 2 am 8 am 2 pm 8 pm
Location Stg Stg Day Time Sun Mon Mon Mon Mon
Mohawk River
Utica Harbor 403.0 403.2 Sun 07 AM 403.1 403.0 402.9 402.9
402.8
&&
LAT...LON 4322 7522 4309 7533 4301 7517 4313 7506
$$487
WGUS81 KALY 060827
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
427 AM EDT MON APR 6 2015
NYC043-065-061630-
/O.EXT.KALY.FL.W.0003.000000T0000Z-150406T1630Z/
/UCAN6.1.RS.150404T0954Z.150405T0130Z.150406T1030Z.NO/
427 AM EDT MON APR 6 2015
...Flood Warning now in effect until this afternoon...
The Flood Warning continues for
The Mohawk River At Utica Harbor.
* Until this afternoon.
* At 7 AM Sunday the stage was 403.2 feet.
* Flood stage is 403.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 403.0 feet...Minor flood stage. Water reaches roads that
cross the flats including River Street in Oriskany.
&&
Fld Observed Forecast
8 am 2 pm 8 pm 2 am 8 am
Location Stg Stg Day Time Mon Mon Mon Tue Tue
Mohawk River
Utica Harbor 403.0 403.2 Sun 07 AM 402.9 402.9 402.9 402.8
&&
LAT...LON 4322 7522 4309 7533 4301 7517 4313 7506
$$783
WGUS81 KALY 061144
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
744 AM EDT MON APR 6 2015
NYC043-065-061214-
/O.CAN.KALY.FL.W.0003.000000T0000Z-150406T1630Z/
/UCAN6.1.RS.150404T0954Z.150405T0130Z.150405T1342Z.NO/
744 AM EDT MON APR 6 2015
The Flood Warning is cancelled for
The Mohawk River At Utica Harbor.
* At 7 AM Monday the stage was 401.0 feet.
* Flood stage is 403.0 feet.
* Impact...At 401.0 feet...Action stage.
&&
Fld Observed Forecast
8 pm 2 am 8 am 2 pm 8 pm
Location Stg Stg Day Time Mon Tue Tue Tue Tue
Mohawk River
Utica Harbor 403.0 401.0 Mon 07 AM 400.9 400.8 400.7
&&
LAT...LON 4322 7522 4309 7533 4301 7517 4313 7506
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Apr 3, 2:27 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 3, 2:27 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
227 PM EDT FRI APR 3 2015
.SYNOPSIS...
THE WEATHER WILL BE FAIR AND MILD TODAY. HOWEVER...A WAVE OF LOW
PRESSURE WILL BRING A WIDESPREAD RAINFALL TO THE AREA TONIGHT INTO
EARLY SATURDAY. ACROSS THE WESTERN ADIRONDACKS...THE RAIN IS
EXPECTED TO CHANGE TO SNOW BEFORE ENDING WITH SOME ACCUMULATIONS
EXPECTED. AS THE WAVE OF LOW PRESSURE MOVES OFF TO OUR EAST IT
WILL STRENGTHEN RESULTING IN VERY WINDY CONDITIONS ACROSS THE
REGION SATURDAY. COLD AND UNSETTLED WEATHER IS EXPECTED FOR SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FLOOD WATCH GOES INTO EFFECT AT 2 PM THIS AFTERNOON AND RUNS
THROUGH SATURDAY EVENING...
RIVERS AND STREAMS ARE ON THE RISE AS A RESULT OF RUNOFF FROM
SNOWMELT. OVERALL PRECIPITATION WAS LIGHT LAST NIGHT. WITH
CONTINUED MILD/WARM TEMPERATURES TODAY SNOWMELT WILL CONTINUE.
ONLY MINOR ADJUSTMENTS MADE TO TEMP/SKY/POPS/WX GRIDS FOR THE REST
OF THE AFTERNOON. PUSHED BACK TIMING OF RAIN DEVELOPING UNTIL
EARLY EVENING FOR SOUTHERN AREAS BASED ON LATEST HRRR/LOCAL HI-RES
WRF.
A DIFFUSE COLD FRONT CONTINUES TO GRADUALLY SHIFT SOUTHWARD AND IS
EXPECTED TO BECOME STALLED ACROSS THE LOWER HUDSON VALLEY AND
SOUTHERN NEW ENGLAND. EXPECTING FAIR WEATHER ACROSS MOST OF THE
FORECAST AREA TODAY. CHANCES FOR SHOWERS/RAIN WILL INCREASE INTO
THE EVENING AS THE BOUNDARY BEGINS TO SHIFT NORTHWARD AS AN AREA
LOW PRESSURE MOVES EASTWARD ALONG THE BOUNDARY.
IT WILL BE ANOTHER MILD DAY...NOT QUITE AS WARM AS YESTERDAY FOR
SOME OF THE AREA....WITH 60S ACROSS THE MID HUDSON VALLEY INTO
THE BERKSHIRES AND NORTHWESTERN CONNECTICUT AND UP THE HUDSON
RIVER VALLEY AND INTO THE MOHAWK VALLEY WITH 50S ACROSS THE
HIGHER TERRAIN...EASTERN CATSKILLS...SOUTHERN VERMONT AND THE
SOUTHERN ADIRONDACKS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
A WINTER WEATHER ADVISORY IS IN EFFECT FROM LATE TONIGHT INTO
SATURDAY MORNING FOR THE WESTERN ADIRONDACKS...NORTHERN HERKIMER
AND HAMILTON COUNTIES...
A WIND ADVISORY IS IN EFFECT FROM 8 AM SATURDAY UNTIL 8 PM
SATURDAY FOR EAST CENTRAL NEW YORK AND WESTERN NEW ENGLAND...
FOR TONIGHT HAVE GONE WITH CATEGORICAL POPS AS A WAVE OF LOW
PRESSURE MOVES FROM THE OHIO VALLEY NORTHEASTWARD ALONG THE COLD
FRONT INTO EASTERN NEW YORK FRIDAY EVENING AND THE GULF OF MAINE
BY SATURDAY MORNING. A STRONG THETA E RIDGE BTWN H10 AND H8 MOVES
ACROSS THE FA THIS EVENING. NOT ONLY IS RAIN EXPECTED...BUT THE
RAIN IS FORECAST TO CHANGE TO SNOW ACROSS THE SOUTHERN ADIRONDACKS
AND WESTERN MOHAWK VALLEY LATE TONIGHT WITH SOME SNOW ACCUMULATION
EXPECTED BY SATURDAY MORNING. SNOW AMOUNTS LOOK TO BE 3 TO 5
INCHES SO HAVE ISSUED A WINTER WEATHER ADVISORY FOR LATE TONIGHT
AND SATURDAY MORNING FOR NORTHERN HERKIMER AND HAMILTON COUNTIES.
MOST OF THE REMAINDER OF THE FA FORECAST TO BE WARM ENOUGH SUCH
THAT ANY SNOW WILL NOT ACCUMULATE. EXPECT LOWS TONIGHT TO RANGE
FROM THE UPPER 20S NORTHWEST TO MID 40S SOUTHEAST. THE
PRECIPITATION WILL TAPER OFF FROM SOUTHWEST TO NORTHEAST ON
SATURDAY. HIGHS ON SATURDAY WILL BE IN THE MID 30S TO UPPER 40S.
TOTAL LIQUID EQUIVALENT THROUGH SATURDAY MORNING IS EXPECTED TO
RANGE FROM 0.5 TO 1 INCHES. IN ADDITION HAVE ISSUED A WIND
ADVISORY FOR SATURDAY AS A STRONG FALL RISE COUPLET IS IN PLACE
COUPLED WITH A STRONG PRESSURE GRADIENT WHICH WILL PRODUCE WIND
GUSTS UP TO 55 MPH WHICH IS IN AGREEMENT WITH THE 0-30 MB AGL
WINDS.
SATURDAY NIGHT WILL SEE A SECONDARY COLD FRONT DROP SOUTHEAST
THROUGH THE FA WITH LOW PRESSURE TRACKING ACROSS NORTHERN NEW
ENGLAND. WILL KEEP SLIGHT CHANCE TO LOW CHANCE POPS IN THE
FORECAST ACROSS NORTHWEST ZONES. LOWS SATURDAY NIGHT ARE EXPECTED
TO RANGE FROM THE UPPER TEENS NORTHWEST TO MID 20S SOUTHEAST.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
COOL AND UNSETTLED CONDITIONS ARE EXPECTED THROUGH MUCH OF THE
EXTENDED PERIOD.
THE PATTERN WILL BE DOMINATED BY A RATHER TIGHT UPPER LEVEL
CONFLUENT ZONE EXTENDING FROM THE NORTHERN PLAINS INTO THE GREAT
LAKES AND NORTHERN NEW ENGLAND DURING THIS PERIOD...RESULTING IN A
TIGHT LOW LEVEL THERMAL GRADIENT JUST TO THE SOUTH OF THIS REGION.
WEAK IMPULSES PASSING THROUGH THIS FLOW WILL ALLOW FOR SEVERAL
PERIODS OF MID LEVEL ISENTROPIC LIFT AND PRECIPITATION. MOST GLOBAL
MODELS AND THEIR ENSEMBLES SUGGEST THAT INITIALLY...A COUPLE OF
DISTURBANCES PASS THROUGH SUNDAY...AND AGAIN MONDAY. THEN...PERHAPS
A BIT OF A BREAK...BEFORE THE OVERALL FLOW REORIENTS ITSELF WITH A
BACKING MID AND UPPER LEVEL FLOW TOWARD THE END OF THE PERIOD.
IN ADDITION TO SEVERAL BOUTS OF LIGHT TO MODERATE
PRECIPITATION...THE TIGHT LOW LEVEL THERMAL GRADIENT MAY ALSO ALLOW
FOR POTENTIAL P-TYPE ISSUES...ESP FROM INTERSTATE 90 NORTHWARD. MOST
MODELS AND ENSEMBLES SUGGEST THAT HIGH PRESSURE BUILDS INTO THE
REGION FROM EASTERN CANADA FOR TUE-EARLY THU...ALLOWING SHALLOW COLD
AIR TO DRAIN SOUTHWARD INTO THE REGION. THIS COULD ALLOW FOR SOME
SNOW...AND EVEN PERHAPS SOME FREEZING RAIN/SLEET ISSUES...ESP AT
NIGHT ACROSS THE SOUTHERN ADIRONDACKS.
MILDER TEMPS ALONG WITH CONTINUED PERIODS OF RAIN ARE THEN EXPECTED
FOR THU.
HERE ARE SOME SPECIFICS...
SUNDAY-MONDAY...ONE UPPER LEVEL IMPULSE IS EXPECTED TO APPROACH FROM
THE GREAT LAKES SUN AFTERNOON...WITH YET ANOTHER FOR MONDAY. THE
INITIAL SYSTEM FOR SUNDAY MAY BE ACCOMPANIED BY A NARROW BAND OF
MAINLY LIGHT PRECIPITATION...ALTHOUGH THERE IS UNCERTAINTY ON THE
EXACT PLACEMENT OF WHERE THIS PRECIP MAY OCCUR. AT THIS TIME...HAVE
SIDED WITH GUIDANCE SUGGESTING CENTRAL AND NORTHERN AREAS WOULD HAVE
THE BEST CHANCE FOR SOME SHOWERS SUN AFTERNOON/EVENING. IT WILL BE
RELATIVELY COLD ALOFT...SO P-TYPE COULD BE MAINLY SNOW SHOWERS
ACROSS HIGHER ELEVATIONS...AND A MIX OF RAIN/SNOW SHOWERS FOR VALLEY
AREAS. SOME MINOR ACCUMS COULD OCCUR ACROSS HIGHER ELEVATIONS SUN
AFTERNOON/EVENING...WITH PERHAPS A COATING ON COLDER SURFACES IN
VALLEY AREAS. THEN...ANOTHER IMPULSE MOVES ACROSS FOR MONDAY.
SLIGHTLY MILDER AIR MAY MOVE INTO THE REGION AHEAD OF THIS FEATURE
ALLOWING FOR MAINLY RAIN IN VALLEYS...AND RAIN/SNOW ACROSS HIGHER
ELEVATIONS. TEMPS WILL BE HIGHLY VARIABLE ACROSS THE REGION BOTH
DAYS...WITH TEMPS WARMING INTO THE UPPER 40S TO MID 50S ACROSS
SOUTHERN AREAS...WHILE ONLY REMAINING IN THE 30S TO LOWER 40S ACROSS
NORTHERN AREAS BOTH DAYS. EVEN WARMER TEMPS COULD OCCUR ACROSS SOME
SOUTHERN VALLEY AREAS. OVERNIGHT MIN TEMPS SHOULD FALL INTO THE 20S
TO LOWER 30S FOR NORTHERN AREAS...AND LOWER/MID 30S ACROSS CENTRAL
AND SOUTHERN AREAS.
TUE-THU...HIGH PRESSURE MAY BUILD SOUTHWARD FROM EASTERN CANADA
DURING THIS TIME PERIOD. HOWEVER...SHALLOW COLD AIR...ALONG WITH A
MOISTENING NORTHEAST WIND...AND ALSO PERSISTENT MID LEVEL ISENTROPIC
LIFT SHOULD ALLOW FOR MAINLY CLOUDY SKIES AND CHILLY TEMPS THROUGH
MUCH OF THIS PERIOD. THERE SHOULD ALSO BE SEVERAL BOUTS OF MAINLY
LIGHT PRECIPITATION. ACROSS CENTRAL AND NORTHERN AREAS...P-TYPE
COULD BE SNOW OR A WINTRY MIX AT TIMES...ESP DURING THE NIGHTTIME
HOURS. WE CAN NOT EVEN RULE OUT SOME FREEZING RAIN OR SLEET AT TIMES
ACROSS THE SOUTHERN ADIRONDACKS/UPPER HUDSON VALLEY/SOUTHERN VT AND
POSSIBLY THE BERKSHIRES DURING THIS PERIOD...AGAIN ESP AT NIGHT.
DAYTIME MAX TEMPS SHOULD MAINLY REACH THE MID 30S TO LOWER
40S...EXCEPT FOR POSSIBLY 45-50 ACROSS PORTIONS OF THE MID HUDSON
VALLEY. OVERNIGHT MIN TEMPS SHOULD FALL INTO THE 20S TO LOWER 30S
ACROSS CENTRAL AND NORTHERN AREAS...AND LOWER/MID 30S ACROSS
SOUTHERN AREAS.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A WEAK FRONTAL BOUNDARY HAS BECOME STALLED OVER THE LOWER HUDSON
VALLEY AND SOUTHERN NEW ENGLAND. THIS BOUNDARY IS NOT EXPECTED TO
SHIFT FARTHER BUT WILL SHIFT NORTHWARD TONIGHT AS AN AREA OF LOW
PRESSURE MOVES EASTWARD ALONG THE BOUNDARY. WIDESPREAD PRECIPITATION
WILL OCCUR AS THE LOW APPROACHES AND CROSSES THE REGION TONIGHT.
CONDITIONS WILL LOWER LATER THIS AFTERNOON AND ESPECIALLY THIS EVENING
WITH WIDESPREAD MVFR EXPECTED AND IFR POSSIBLE OVERNIGHT. THE
RAIN IS EXPECTED TO PERSIST MUCH OF THE NIGHT. THE RAIN MAY MIX
WITH OR CHANGE TO SNOW AT KGFL AND KPSF AFTER 12Z...HOWEVER THE
PRECIPITATION SHOULD BE TAPERING OFF BY THAT TIME. AN IMPROVEMENT
TO VFR IS EXPECTED AT KPOU AND KALB BY MID TO LATE MORNING WITH
MVFR PERSISTING AT KGFL AND KPSF INTO THE EARLY AFTERNOON HOURS.
WIND DIRECTION WILL BE VARIABLE AND MORE DEPENDENT ON LOCAL
EFFECTS AS WE HEAD INTO THE EVENING HOURS WITH SPEEDS LESS 10
KNOTS. WINDS WILL BECOME LIGHT AND VARIABLE TONIGHT AS THE LOW
CROSSES THE REGION. WINDS WILL INCREASE RAPIDLY SATURDAY MORNING
AS THE LOW DEEPENS AS IT HEADS OFF TO THE EAST. THEY WILL BECOME
GUSTY WITH GOOD MIXING IN THE COLD AIR ADVECTION. EXPECTING
SUSTAINED WINDS OF 15 TO 25 KNOTS WITH GUSTS UP TO AROUND 35 KNOTS
BY 18Z/SATURDAY.
OUTLOOK...
SAT NIGHT: LOW OPERATIONAL IMPACT. BREEZY NO SIG WX.
SUN-WED: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...SHSN.
&&
.FIRE WEATHER...
STRONG WINDS ARE EXPECTED ON SATURDAY WITH GUSTS UP TO 50
MPH...
FAIR AND MILD WEATHER IS EXPECTED FOR TODAY. A WAVE OF LOW
PRESSURE WILL BRING A WIDESPREAD RAINFALL TO THE AREA TONIGHT INTO
EARLY SATURDAY. ACROSS THE ADIRONDACKS AND WESTERN MOHAWK
VALLEY...RAIN IS EXPECTED TO CHANGE TO SNOW BEFORE ENDING...AND
SOME ACCUMULATING SNOW IS POSSIBLE SATURDAY MORNING. COLD AND
UNSETTLED WEATHER IS EXPECTED ON SUNDAY.
&&
.HYDROLOGY...
A FLOOD WATCH IS IN EFFECT FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND FROM 2 PM THIS AFTERNOON THROUGH 8 PM
SATURDAY.
ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH TODAY WITH HIGHS
FROM THE MID 50S TO UPPER 60S WHICH WILL RESULT IN CONTINUED
SNOW MELT. THE TOTAL MODELED SNOWMELT THROUGH 100 AM ON APRIL 5TH
IS EXPECTED TO BE BETWEEN 1.5 AND 4 INCHES. A STORM SYSTEM WILL
IMPACT THE REGION TONIGHT INTO SATURDAY WITH MODERATE AMOUNTS OF
RAIN...WHICH WILL ADD TO THE RUNOFF AND LEAD TO SIGNIFICANT RIVER
RISES AND PERHAPS A FEW ICE JAMS FROM THE MOHAWK RIVER NORTHWARD.
AT THIS TIME...RIVER FLOODING WILL BE MOST LIKELY ALONG THE
HOUSATONIC...ALTHOUGH DEPENDING ON THE DEGREE OF SNOWMELT OTHER
RIVERS MAY BE SUSCEPTIBLE TO FLOODING. FAST RESPONDING RIVERS
SHOULD CREST ON SATURDAY WITH THE LARGER RIVERS CRESTING SUNDAY.
SOME OF THE PRECIPITATION MAY FALL AS SNOW FRIDAY NIGHT INTO EARLY
SATURDAY OVER THE SOUTHERN ADIRONDACKS...AND THE HIGHER TERRAIN OF
THE EASTERN CATSKILLS...SOUTHERN VERMONT AND OVER THE HIGHER
TERRAIN ALONG THE WESTERN MOHAWK VALLEY. TOTAL LIQUID
PRECIPITATION IS EXPECTED TO BE 0.5 TO 1.0 INCH
COLDER TEMPERATURES SATURDAY NIGHT WILL SLOW SNOWMELT AND RUNOFF.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH SATURDAY EVENING FOR CTZ001-013.
WIND ADVISORY FROM 8 AM TO 8 PM EDT SATURDAY FOR CTZ001-013.
NY...FLOOD WATCH THROUGH SATURDAY EVENING FOR NYZ032-033-038>043-
047>054-058>061-063>066-082>084.
WIND ADVISORY FROM 8 AM TO 8 PM EDT SATURDAY FOR NYZ032-033-
038>043-047>054-058>061-063>066-082>084.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON EDT
SATURDAY FOR NYZ032-033.
MA...FLOOD WATCH THROUGH SATURDAY EVENING FOR MAZ001-025.
WIND ADVISORY FROM 8 AM TO 8 PM EDT SATURDAY FOR MAZ001-025.
VT...FLOOD WATCH THROUGH SATURDAY EVENING FOR VTZ013>015.
WIND ADVISORY FROM 8 AM TO 8 PM EDT SATURDAY FOR VTZ013>015.
&&
SYNOPSIS...IAA/SND/11
NEAR TERM...IAA/11/JPV
SHORT TERM...IAA/11
LONG TERM...KL
AVIATION...IAA
FIRE WEATHER...11
HYDROLOGY...SND/11Hazardous weather outlook, Apr 3, 4:49 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 449 AM EDT FRI APR 3 2015 NYZ032-033-041100- NORTHERN HERKIMER-HAMILTON- 449 AM EDT FRI APR 3 2015 ...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH SATURDAY EVENING... ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT SATURDAY... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND REPORTS OF SNOWFALL ACCUMULATIONS AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE. CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084- VTZ013>015-041100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 449 AM EDT FRI APR 3 2015 ...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH SATURDAY EVENING... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK EXCLUDING THE WESTERN ADIRONDACKS...AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:40 AM EDT | Winter Weather Advisory | ALY | Hamilton, Herkimer | 30 hr |
| Apr 3, 3:45 AM EDT | Wind Advisory | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 36 hr |
| Apr 3, 3:48 AM EDT | Flood Watch | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 32 hr |
Nearby
River Flood Warnings in New York, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.